Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 37, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 9, 2020, 11:14 AM CST for Bibb County, Jefferson County, Shelby County, Alabama. It took effect at Feb 10, 2020, 10:32 PM CST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2020, 11:14 AM CST (17:14 UTC)
- In effect from
- Feb 10, 2020, 10:32 PM CST
- Expired
- Feb 11, 2020, 8:12 PM CST
- In force
- 22 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 24 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River near Cahaba Heights (CHGA1). The gauge peaked at 15.79 ft at Feb 11, 2020, 4:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02423425, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
139
WGUS44 KBMX 091714
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
1114 AM CST Sun Feb 9 2020
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Cahaba River Near Cahaba Heights Affecting Bibb...Jefferson and
Shelby Counties.
.A Flood Warning has been issued at Cahaba Heights due to expected
rainfall amounts between 4 and 6 inches through the day on Tuesday.
Additional heavy rainfall is possible through the end of this
upcoming week which will cause water levels to remain elevated or
increase further. Interests should closely monitor the latest river
forecasts through the upcoming week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC007-073-117-100513-
/O.NEW.KBMX.FL.W.0037.200211T1506Z-200212T2245Z/
/CHGA1.1.ER.200211T1506Z.200212T0000Z.200212T1045Z.UU/
1114 AM CST Sun Feb 9 2020
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Cahaba River Near Cahaba Heights.
* from Tuesday morning to Wednesday afternoon...or until the warning
is cancelled.
* At 10:30 AM Sunday The stage Was 3 feet.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late Tuesday morning and
continue to rise to near 17.2 feet by Tuesday evening. The river
will fall below flood stage by early Wednesday morning.
* Impact...At 17.0 feet...Flooding of some commercial property in
the area begins as stages continues to rise.
* Impact...At 20.0 feet...Water overflows the yards of some homes
near the river.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$6 follow-up statements
312
WGUS84 KBMX 100243
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
843 PM CST Sun Feb 9 2020
...The flood warnings continue for the Cahaba River Near Cahaba
Heights and Suttle...
.A Flood Warning continues along the Cahaba River Near Cahaba Heights
and Suttle due to expected heavy rainfall through the day on Tuesday.
Additional heavy rainfall is possible through the end of this upcoming
week which will cause water levels to remain elevated or increase
further. Interests should closely monitor the latest river forecasts
through the upcoming week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC007-073-117-101443-
/O.EXT.KBMX.FL.W.0037.200211T1257Z-200213T0329Z/
/CHGA1.1.ER.200211T1257Z.200212T0000Z.200212T1529Z.UU/
843 PM CST Sun Feb 9 2020
...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
The Cahaba River Near Cahaba Heights.
* from Tuesday morning to Wednesday evening...or until the Warning is
cancelled.
* AT 7:30 PM Sunday the stage was 2.9 feet.
* Minor flooding is forecast.
* Flood stage is 14 feet.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 19.2 feet by Tuesday evening.
* Impact...At 20 feet...Water overflows the yards of some homes near
the river.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$
ALC047-105-101443-
/O.EXT.KBMX.FL.W.0028.000000T0000Z-000000T0000Z/
/SUTA1.1.ER.200210T0600Z.200215T0000Z.000000T0000Z.NO/
843 PM CST Sun Feb 9 2020
...Flood Warning extended until further notice...The Flood Warning
continues for
The Cahaba River Near Suttle.
* until further notice...or until the Warning is cancelled.
* AT 8 PM Sunday the stage was 31.9 feet.
* Minor flooding is forecast.
* Flood stage is 32 feet.
* Forecast...initially crest near 32 feet after midnight tonight, then
begin to fall. The river will then rise above flood stage again by
Friday morning.
* Impact...At 32 feet...Flooding of pasture lands and low-lying
agricultural lands occurs in the Suttle area.
&&
LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
3271 8729 3281 8728
$$164
WGUS84 KBMX 101514
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
914 AM CST Mon Feb 10 2020
...The flood warning continues for the Cahaba River Near Cahaba
Heights...
...The flood warning continues for the Cahaba River at Centreville...
...The flood warning continues for the Cahaba River Near Suttle...
...The flood warning continues for the Cahaba River at Marion
Junction...
.Heavy rainfall of two to four inches is forecast over the Cahaba
River basin during the next 48 hours...and a flood warning remains
in effect along the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC007-073-117-110312-
/O.EXT.KBMX.FL.W.0037.200211T0839Z-200213T0408Z/
/CHGA1.1.ER.200211T0839Z.200212T0000Z.200212T1608Z.UU/
914 AM CST Mon Feb 10 2020
...Flood Warning extended until Wednesday evening...
The Flood Warning continues for
The Cahaba River Near Cahaba Heights.
* from late tonight to Wednesday evening...or until the Warning is
cancelled.
* AT 8:30 AM Monday the stage was 2.8 feet.
* Minor flooding is forecast.
* Flood stage is 14 feet.
* Forecast...Rise above flood stage after midnight tonight and
continue to rise to near 20.8 feet by tomorrow evening. The river
will fall below flood stage by late Wednesday morning.
* Impact...At 20 feet...Water overflows the yards of some homes near
the river.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$
ALC007-047-105-110312-
/O.EXT.KBMX.FL.W.0038.200211T1540Z-200214T0000Z/
/CKLA1.1.ER.200211T1540Z.200212T1200Z.200213T1200Z.NO/
914 AM CST Mon Feb 10 2020
...Flood Warning extended until Thursday evening...
The Flood Warning continues for
The Cahaba River At Centreville.
* from Tuesday morning to Thursday evening...or until the Warning is
cancelled.
* AT 8:15 AM Monday the stage was 7.3 feet.
* Minor flooding is forecast.
* Flood stage is 23 feet.
* Forecast...Rise above flood stage by late Tuesday morning and
continue to rise to near 27.8 feet by Wednesday morning. The river
will fall below flood stage by Thursday morning.
* Impact...At 23 feet...Pasture lands begin to flood in the
Centreville area.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$
ALC047-105-110312-
/O.CON.KBMX.FL.W.0028.000000T0000Z-000000T0000Z/
/SUTA1.1.ER.200210T0330Z.200215T0000Z.000000T0000Z.NO/
914 AM CST Mon Feb 10 2020
The Flood Warning continues for
The Cahaba River Near Suttle.
* until further notice...or until the Warning is cancelled.
* AT 9:00 AM Monday the stage was 31.0 feet.
* Minor flooding is forecast.
* Flood stage is 32 feet.
* Forecast...Rise above flood stage by Thursday evening and continue
to rise to near 36 feet by Friday evening.
* Impact...At 32 feet...Flooding of pasture lands and low-lying
agricultural lands occurs in the Suttle area.
&&
LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
3271 8729 3281 8728
$$
ALC047-105-110312-
/O.EXT.KBMX.FL.W.0039.200214T1617Z-000000T0000Z/
/MNJA1.1.ER.200214T1617Z.200215T0600Z.000000T0000Z.NO/
914 AM CST Mon Feb 10 2020
The Flood Warning continues for
The Cahaba River At Marion Junction.
* from Friday morning until further notice...or until the Warning is
cancelled.
* AT 8:00 AM Monday the stage was 31 feet.
* Minor flooding is forecast.
* Flood stage is 36 feet.
* Forecast...Rise to 36.6 feet by early Saturday morning.
* Impact...At 36 feet...Flooding is confined mainly to farm and
pasture lands in the area.
&&
LAT...LON 3249 8715 3236 8710 3231 8715 3249 8721
$$209
WGUS84 KBMX 110150
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
750 PM CST Mon Feb 10 2020
...The flood warnings continue for the Cahaba River Near Cahaba
Heights...Centreville...Suttle...and Marion Junction...
.Heavy rainfall from today is causing continued rises along the
Cahaba River, and additonal rainfall of 1 to 3 inches of rainfall
is expected over the next 24 hours. Therefore, flood warnings
remain in effect along the Cahaba River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC007-073-117-111350-
/O.EXT.KBMX.FL.W.0037.200211T0432Z-200213T1012Z/
/CHGA1.2.ER.200211T0432Z.200211T1800Z.200212T2212Z.UU/
750 PM CST Mon Feb 10 2020
...Flood Warning extended until late Wednesday night...The Flood
Warning continues for
The Cahaba River Near Cahaba Heights.
* until late Wednesday night...or until the Warning is cancelled.
* AT 7:30 PM Monday the stage was 11.9 feet.
* Moderate flooding is forecast.
* Flood stage is 14 feet.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 23.7 feet by tomorrow afternoon. The river will fall
below flood stage by Wednesday afternoon.
* Impact...At 24 feet...Residential flooding becomes more severe and
widespread near the river.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$
ALC007-047-105-111350-
/O.EXT.KBMX.FL.W.0038.200211T0954Z-200214T0251Z/
/CKLA1.1.ER.200211T0954Z.200212T0600Z.200213T1451Z.NO/
750 PM CST Mon Feb 10 2020
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
The Cahaba River At Centreville.
* from late tonight to Thursday evening...or until the Warning is
cancelled.
* AT 7:15 PM Monday the stage was 19.2 feet.
* Minor flooding is forecast.
* Flood stage is 23 feet.
* Forecast...Rise above flood stage by early tomorrow and continue
to rise to near 28.9 feet by Wednesday morning. The river will fall
below flood stage by Thursday morning.
* Impact...At 30 feet...Considerable flooding of farm and pasture
lands in the area occurs...and cattle may need to be moved to
higher ground.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$
ALC047-105-111350-
/O.CON.KBMX.FL.W.0028.000000T0000Z-000000T0000Z/
/SUTA1.1.ER.200210T0330Z.200214T1800Z.000000T0000Z.NO/
750 PM CST Mon Feb 10 2020
The Flood Warning continues for
The Cahaba River Near Suttle.
* until further notice...or until the Warning is cancelled.
* AT 7 PM Monday the stage was 28.7 feet.
* Minor flooding is forecast.
* Flood stage is 32 feet.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 37.7 feet by early Friday afternoon.
* Impact...At 32 feet...Flooding of pasture lands and low-lying
agricultural lands occurs in the Suttle area.
&&
LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
3271 8729 3281 8728
$$
ALC047-105-111350-
/O.EXT.KBMX.FL.W.0039.200213T2000Z-000000T0000Z/
/MNJA1.1.ER.200213T2000Z.200214T1800Z.000000T0000Z.NO/
750 PM CST Mon Feb 10 2020
The Flood Warning continues for
The Cahaba River At Marion Junction.
* from Thursday afternoon until further notice...or until the Warning
is cancelled.
* AT 7 PM Monday the stage was 30.5 feet.
* Minor flooding is forecast.
* Flood stage is 36 feet.
* Forecast...Rise above flood stage by Thursday afternoon and
continue to rise to near 38.1 feet by Friday evening.
* Impact...At 36 feet...Flooding is confined mainly to farm and
pasture lands in the area.
* Impact...At 40 feet...Extensive overflow of farm lands around
Marion Junction occurs. Some homes and farms begin to be affected.
&&
LAT...LON 3249 8715 3236 8710 3231 8715 3249 8721
$$291
WGUS84 KBMX 110850
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
250 AM CST Tue Feb 11 2020
...The flood warning continues for the Cahaba River Near Cahaba
Heights...
.Periods of heavy rainfall over the past 24 hours has led to rises
across the Cahaba River basin. Therefore, a flood warning remains in
effect for the Cahaba River at Centreville, Suttle, Marion Junction,
and near Cahaba Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC007-073-117-112049-
/O.EXT.KBMX.FL.W.0037.000000T0000Z-200213T0115Z/
/CHGA1.1.ER.200211T0410Z.200211T1800Z.200212T1315Z.UU/
250 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Cahaba River Near Cahaba Heights.
* until Wednesday evening...or until the Warning is cancelled.
* AT 2:30 AM Tuesday the stage was 15.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will continue rising to near 17.6 feet by this
afternoon. The river will fall below flood stage tomorrow morning .
* Impact...At 24.0 feet...Residential flooding becomes more severe and
widespread near the river.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$
ALC007-047-105-112049-
/O.EXT.KBMX.FL.W.0038.000000T0000Z-200213T2234Z/
/CKLA1.1.ER.200211T0254Z.200212T0000Z.200213T1034Z.NO/
250 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Cahaba River At Centreville.
* until Thursday afternoon...or until the Warning is cancelled.
* AT 2:15 AM Tuesday the stage was 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will continue rising to near 30.0 feet by this
evening. The river will fall below flood stage early Thursday
morning.
* Impact...At 30.0 feet...Considerable flooding of farm and pasture
lands in the area occurs...and cattle may need to be moved to
higher ground.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$
ALC047-105-112049-
/O.EXT.KBMX.FL.W.0028.000000T0000Z-200216T0835Z/
/SUTA1.1.ER.200210T0330Z.200214T1200Z.200215T2035Z.NO/
250 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Cahaba River Near Suttle.
* until late Saturday night...or until the Warning is cancelled.
* AT 2:00 AM Tuesday the stage was 28.0 feet.
* Minor flooding is forecast.
* Flood stage is 32.0 feet.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 37.2 feet by Friday morning. The river
will fall below flood stage by early Saturday afternoon.
&&
LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
3271 8729 3281 8728
$$
ALC047-105-112049-
/O.EXT.KBMX.FL.W.0039.200213T0900Z-200216T0912Z/
/MNJA1.1.ER.200213T0900Z.200214T1200Z.200215T2112Z.NO/
250 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Cahaba River At Marion Junction.
* from late Wednesday night to late Saturday night...or until the
Warning is cancelled.
* AT 2:00 AM Tuesday the stage was 30.5 feet.
* Minor flooding is forecast.
* Flood stage is 36.0 feet.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 37.8 feet by Friday morning. The river
will fall below flood stage by Saturday afternoon.
* Impact...At 40.0 feet...Extensive overflow of farm lands around
Marion Junction occurs. Some homes and farms begin to be affected.
&&
LAT...LON 3249 8715 3236 8710 3231 8715 3249 8721
$$043
WGUS84 KBMX 111509
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
909 AM CST Tue Feb 11 2020
...The flood warning continues for the Cahaba River Near Cahaba
Heights...Centreville...Suttle...And Marion Junction...
.Heavy rainfall over the past 24 hours continues to produce rises
across the Cahaba River basin. Therefore, a flood warning remains in
effect for the Cahaba River at Centreville, Suttle, Marion Junction,
and near Cahaba Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC007-073-117-120309-
/O.EXT.KBMX.FL.W.0037.000000T0000Z-200212T1920Z/
/CHGA1.1.ER.200211T0410Z.200211T1000Z.200212T0720Z.UU/
909 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Cahaba River Near Cahaba Heights.
* until Wednesday afternoon...or until the Warning is cancelled.
* AT 8:30 AM Tuesday the stage was 15.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14 feet.
* Forecast...The river will continue to fall to below flood stage by
after midnight tonight.
* Impact...At 14 feet...Minor flooding occurs in the Cahaba Heights
area.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$
ALC007-047-105-120309-
/O.EXT.KBMX.FL.W.0038.000000T0000Z-200214T0430Z/
/CKLA1.1.ER.200211T0254Z.200212T0000Z.200213T1630Z.NO/
909 AM CST Tue Feb 11 2020
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
The Cahaba River At Centreville.
* until Thursday evening...or until the Warning is cancelled.
* AT 8:15 AM Tuesday the stage was 29.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23 feet.
* Forecast...The river will continue rising to near 30.6 feet by this
evening. The river will fall below flood stage late Thursday
morning.
* Impact...At 30 feet...Considerable flooding of farm and pasture
lands in the area occurs...and cattle may need to be moved to
higher ground. At 23 feet...Pasture lands begin to flood in the
Centreville area.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$
ALC047-105-120309-
/O.EXT.KBMX.FL.W.0028.000000T0000Z-200216T1951Z/
/SUTA1.1.ER.200210T0330Z.200214T1200Z.200216T0751Z.NO/
909 AM CST Tue Feb 11 2020
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Cahaba River Near Suttle.
* until Sunday afternoon...or until the Warning is cancelled.
* AT 8:00 AM Tuesday the stage was 28 feet.
* Minor flooding is forecast.
* Flood stage is 32 feet.
* Forecast...Rise above flood stage by early tomorrow and continue
to rise to near 38.1 feet by Friday morning. The river will fall
below flood stage by early Sunday morning. At 32 feet...Flooding
of pasture lands and low-lying agricultural lands occurs in the
Suttle area.
&&
LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
3271 8729 3281 8728
$$
ALC047-105-120309-
/O.EXT.KBMX.FL.W.0039.200213T0448Z-200216T2024Z/
/MNJA1.1.ER.200213T0448Z.200214T1200Z.200216T0824Z.NO/
909 AM CST Tue Feb 11 2020
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Cahaba River At Marion Junction.
* from Wednesday evening to Sunday afternoon...or until the Warning
is cancelled.
* AT 8:00 AM Tuesday the stage was 30.2 feet.
* Minor flooding is forecast.
* Flood stage is 36 feet.
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 38.5 feet by early Friday afternoon. The
river will fall below flood stage by early Sunday morning.
* Impact...At 36 feet...Flooding is confined mainly to farm and
pasture lands in the area. At 15 feet...Flooding around Oakmulgee
Creek begins and cattle need to be moved to higher ground. Overflow
of pasture lands increases at stages above 20 feet.
&&
LAT...LON 3249 8715 3236 8710 3231 8715 3249 8721
$$034
WGUS84 KBMX 120212
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
812 PM CST Tue Feb 11 2020
...The flood warning is cancelled for the Cahaba River Near Cahaba
Heights...
.Water levels have now fallen below flood stage along the Cahaba
River at Cahaba Heights and are forecast to continue to fall over
the next few days. Therefore, the flood warning is cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event.
&&
ALC007-073-117-120242-
/O.CAN.KBMX.FL.W.0037.000000T0000Z-200212T1920Z/
/CHGA1.1.ER.200211T0410Z.200211T1000Z.200211T2354Z.UU/
812 PM CST Tue Feb 11 2020
The Flood Warning is cancelled for
The Cahaba River Near Cahaba Heights.
* AT 7:30 PM Tuesday the stage was 13.4 feet.
* Fell below flood stage at 5:54 PM Tuesday.
* Flood stage is 14 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 9, 5:53 AM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 9, 5:53 AM CST, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 553 AM CST Sun Feb 9 2020 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0402 AM CST Sun Feb 09 2020/ Through Tonight. High pressure builds into the region today, but first we are going to have to get rid of the pesky fog in the east. Have increased the extent of the dense fog advisory to the north and west. The good news here is that the fog developed quickly enough that temperatures and dewpoints look to have remained above freezing where the fog has formed and sliding into. Yes there could still be spots that hit or fall just below freezing that may see the dense fog, but these locations are more isolated than widespread so will just be expanding the dense fog and not issuing a freezing fog advisory. Once the fog and low clouds burn off in the south and east, we will be left with variable clouds through the day. Best cloud cover will be in the west as the next system begins to approach. Overall though dry conditions expected today and through Midnight. Clouds will be on the increase tonight in the west, with rain chances entering the picture after Midnight in the far NW and then near the I-59 corridor after 3 am. Rain chances really increase as the next system begins to work toward the area just before sunrise and then slide slowly south and east. Highs today will be in the upper 50s in the northeast to upper 60s in the southwest. Lows tonight will be in the 40s east and 50s west. 16 .LONG TERM... /Updated at 0402 AM CST Sun Feb 09 2020/ Monday through Sunday. This will be a busy week weather-wise across Central AL. Prolonged rainfall leads to flooding concerns for Monday and Tuesday. This transitions to the potential for severe weather Wednesday night into Thursday, which will bring more rain that could cause more flooding concerns. Flooding: Monday and Tuesday A cold front moves southward and stalls across Central AL early Monday. Just how far south the cold front pushes will dictate the specific areas for flooding concerns. Some guidance brings the frontal boundary as far south as I-20, while some show it stalling across our far northern counties. Wherever the boundary sets up, expect prolonged rainfall, with a chance for embedded thunderstorms. Anamously high PWATs are forecast, which will lead to periods of heavy rain, especially in any convective cells. A flood watch will be in effect from 6 AM Monday through 6 PM Tuesday for the northwestern half of Central AL. Within this area, localized flash flooding will also be possible, especially if the band of rain sets up over urban areas. Tuesday night, the trough to our west is expected to swing through the Great Plains and develop a low in Southern TX. As this surface low deepens and lifts northeastward into the ArkLaTex, the stalled frontal boundary is lifted northward as an effective warm front, which should offer a brief reprieve from the heaviest rainfall. Severe Weather: Wednesday into Thursday As we go through the day on Wednesday, the low continues to lift northeastward through the Mid-MS Valley and into Western TN, which places Central AL in the warm sector where we could see some modest destabilization (400-500 J/Kg SBCAPE) ahead of the next approaching cold front. I've added mention for the threat of severe weather Wednesday night into Thursday as the system moves through. Given the track of the surface low and a 50-60kt low level jet, the 0-6km bulk shear is an impressive 70-80kt, though the shear vector is largely parallel to the frontal boundary. Therefore, can't rule out the potential for a few tornadoes for our area. Of course, there are uncertainties that muddy the forecast- First, guidance suggests the surface winds could veer more southwesterly just ahead of the front, limiting the low level directional shear, which could limit the tornado threat. Next, while models have come into good agreement on the evolution and track of the low, the timing is still in question. The GFS is much more progressive and kicks the front through fairly quickly, while the Euro is running about 6 hours slower on getting it through Central AL. For now, the key message should be the potential for severe weather, including tornadoes, Wednesday afternoon through the overnight hours. Exact timing and areas of highest threat will be assessed as higher resolution data becomes available over the next few days. As the front moves through, I would expect flash flood guidance to be on the lower end given the anticipated antecedent conditions, so any additional rainfall could lead to localized flash flooding concerns even if the front is more progressive. The front moves south and east of our area by Thursday afternoon, leading to drier weather for the end of the week. Guidance splits over the weekend on whether another round of rain moves in, so for now, I've kept PoPs on the lower side through Sunday. 25/Owen && .AVIATION... 12Z TAF Discussion. Area of fog and low clouds have moved into EET and impacting most of the eastern sites. ASN seems to be protected so far, but could potentially see a brief window this morning. After 15Z conditions improve with winds up to 10 kts the only concern of the day. May see some MVFR work in after 9z tomorrow, but the bigger concern will be the approaching showers and storms. At this time it appears that the activity will remain west of all sites, except for TCL. Conditions will deteriorate after 12Z Monday. 16 && .FIRE WEATHER... Pesky fog will remain in the east this morning through 9 am. High pressure will build into the region today, but will be short lived. Showers and storms enter the area after Midnight tonight in the NW and will continue to be possible through the end of the week. Heavy rainfall and flooding will be possible, especially across the north and west. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 61 45 63 56 66 / 0 20 100 100 80 Anniston 61 46 66 59 69 / 0 10 90 100 80 Birmingham 63 51 65 59 67 / 0 20 100 100 80 Tuscaloosa 66 53 67 59 67 / 0 30 100 100 80 Calera 64 50 66 60 69 / 0 10 90 100 80 Auburn 61 47 68 60 72 / 0 10 50 70 70 Montgomery 66 49 72 62 75 / 0 0 70 70 70 Troy 66 50 72 62 75 / 0 0 50 60 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... Dense Fog Advisory until 9 AM CST this morning for the following counties: Autauga...Barbour...Bibb...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Hale...Lee...Lowndes...Macon... Marengo...Montgomery...Perry...Pike...Randolph...Russell... Shelby...St. Clair...Talladega...Tallapoosa. Flood Watch from Monday morning through Tuesday afternoon for the following counties: Bibb...Blount...Calhoun...Cherokee... Cleburne...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Marion...Pickens...Shelby...St. Clair...Sumter... Talladega...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Feb 9, 9:12 AM CST, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 912 AM CST Sun Feb 9 2020 ALZ011>015-017>050-101815- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 912 AM CST Sun Feb 9 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Many area rivers are in or expected to rise above flood stage. Please see the latest river statements for specific details on the rises and expected crest values. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Many rivers will continue to rise over the next few days. Many have reached flood stage or will reach flood stage. Please see the latest river statements for specific details on the rises and expected crest values. Periods of heavy rainfall are expected Monday through Thursday. Recent heavy rainfall has produced saturated soil conditions, and any additional rainfall could produce flash flooding issues. Severe weather with damaging winds and tornadoes is possible Wednesday afternoon and night. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be necessary Monday and Wednesday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:26 PM CST | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 22 more | 12 hr |
| Feb 9, 3:52 AM CST | Flood Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 16 more | 24 hr |
| Feb 9, 10:52 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 3 days |
| Feb 9, 10:59 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 4 days |
| Feb 9, 10:59 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 21 days |
| Feb 9, 11:20 AM CST | Areal Flood Warning | BMX | Cherokee | 30 hr |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.